Acute Bilateral Uveitis, Hypotony, and Cataracts Associated with Ipilimumab and Nivolumab Therapy: Optical Coherence Tomography Angiography Findings

Jessica C. Lee, Ghadeer Al-Humimat, Karanjit S. Kooner

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Immune checkpoint inhibitors are increasingly being used for the treatment of several malignancies. In rare cases, patients develop disabling ophthalmic side effects such as dry eyes, episcleritis, keratitis, uveitis, inflammatory orbitopathy, myasthenia gravis, macular edema, and serous retinal detachment. We present a case of acute bilateral anterior uveitis, prolonged hypotony, and cataracts following the use of dual therapy ipilimumab and nivolumab. Physicians should be aware of these immune-mediated ocular adverse events and should have a management plan to deal with these side effects that range from mild to vision threatening.

Original languageEnglish (US)
Pages (from-to)606-611
Number of pages6
JournalCase Reports in Ophthalmology
Volume11
Issue number3
DOIs
StatePublished - Sep 2020

Keywords

  • Cataracts
  • Hypotony
  • Ipilimumab
  • Nivolumab
  • Optical coherence tomography angiography
  • Uveitis

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Acute Bilateral Uveitis, Hypotony, and Cataracts Associated with Ipilimumab and Nivolumab Therapy: Optical Coherence Tomography Angiography Findings'. Together they form a unique fingerprint.

Cite this